Research Repository

On the exact distribution of maximally selected rank statistics

Hothorn, T and Lausen, B (2003) 'On the exact distribution of maximally selected rank statistics.' Computational Statistics and Data Analysis, 43 (2). 121 - 137. ISSN 0167-9473

Full text not available from this repository.


The construction of simple classification rules is a frequent problem in medical research. Maximally selected rank statistics allow the evaluation of cutpoints, which provide the classification of observations into two groups by a continuous or ordinal predictor variable. The computation of the exact distribution of a maximally selected rank statistic is discussed and a new lower bound of the distribution is derived based on an extension of an algorithm for the exact distribution of a linear rank statistic. Therefore, the test based on the upper bound of the P-value is of level α. For small to moderate sample sizes the lower bound of the exact distribution is a substantial improvement compared to approximations based on an improved Bonferroni inequality or based on the asymptotic Gaussian process. The lower bound of the distribution is compared to the exact distribution by means of a simulation study and the proposal is illustrated by three clinical studies. © 2003 Elsevier Science B.V. All rights reserved.

Item Type: Article
Subjects: H Social Sciences > HA Statistics
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Berthold Lausen
Date Deposited: 04 Jul 2012 21:59
Last Modified: 30 Jan 2019 16:21

Actions (login required)

View Item View Item